Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 32, NWS San Angelo, TX

May 27, 201110 counties in Texas

NWS San Angelo, TX issued this red flag warning at May 27, 2011, 2:50 AM CDT for 10 counties in Texas. It took effect at May 27, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2011, 2:50 AM CDT (07:50 UTC)
In effect from
May 27, 2011, 12:00 PM CDT
Expired
May 27, 2011, 8:00 PM CDT
In force
8 hr
Issued by
NWS San Angelo, TX

Counties Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Sterling County, TX, Taylor County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 88 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3862 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

252 
WWUS84 KSJT 270750
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
250 AM CDT FRI MAY 27 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY AND SATURDAY... 

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS
MUCH OF THE BIG COUNTRY AND CONCHO VALLEY TODAY. RELATIVE
HUMIDITIES WILL FALL TO 7 TO 15 PERCENT THIS AFTERNOON BEHIND A
DRYLINE...ROUGHLY WEST OF A MILLER CREEK...TO ABILENE...TO SAN
ANGELO LINE. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH TODAY
WITH GUSTS OVER 30 MPH AT TIMES. THESE FACTORS WILL COMBINE WITH
EXPECTED HIGH TEMPERATURES OF 100 TO 105 DEGREES TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS. SIMILAR WEATHER CONDITIONS ARE
EXPECTED ON SATURDAY. 

TXZ099-114-272100-
/O.CAN.KSJT.FW.A.0026.110527T1700Z-110528T0100Z/
/O.NEW.KSJT.FW.A.0027.110528T1700Z-110529T0100Z/
THROCKMORTON-SHACKELFORD-
250 AM CDT FRI MAY 27 2011

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE EASTERN BIG COUNTRY...
...FIRE WEATHER WATCH FOR TODAY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. THE FIRE WEATHER WATCH THAT WAS IN
EFFECT FOR TODAY HAS BEEN CANCELLED. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH WITH
RELATIVE HUMIDITY VALUES NEAR 20 PERCENT. WE DO NOT ANTICIPATE
CRITICAL THRESHOLDS BEING MET TODAY BUT ELEVATED FIRE WEATHER
CONDITIONS SHOULD BE EXPECTED THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ049-054-064>066-071-072-098-113-127-272100-
/O.UPG.KSJT.FW.A.0026.110527T1700Z-110528T0100Z/
/O.NEW.KSJT.FW.W.0032.110527T1700Z-110528T0100Z/
/O.NEW.KSJT.FW.A.0027.110528T1700Z-110529T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL-JONES-
TAYLOR-
250 AM CDT FRI MAY 27 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE
BIG COUNTRY AND CONCHO VALLEY...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE BIG COUNTRY AND CONCHO VALLEY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. THIS REPLACES THE PREVIOUS FIRE WEATHER WATCH. A NEW FIRE
WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY AFTERNOON THROUGH
SATURDAY EVENING.

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...IRION...TOM GREEN...HASKELL...JONES...TAYLOR. 

* WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS.

* HUMIDITY: 7 TO 15 PERCENT.

* TIMING: NOON TODAY THROUGH 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT

JOHNSON
1 follow-up statement
166 
WWUS84 KSJT 272124
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
424 PM CDT FRI MAY 27 2011

...CRITICAL FIRE WEATHER CONDITIONS TODAY AND SATURDAY...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS MUCH OF
THE BIG COUNTRY AND CONCHO VALLEY THROUGH EARLY EVENING. RELATIVE
HUMIDITIES RANGING FROM AROUND 8 PERCENT INTO THE MID TEENS...ALONG
WITH GUSTY SOUTH TO SOUTHWEST WINDS...WILL CONTINUE TO PRODUCE
NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ACROSS WEST
CENTRAL TEXAS THIS AFTERNOON AND EARLY EVENING. EXPECT SIMILAR
FIRE WEATHER CONDITIONS ON SATURDAY.

TXZ049-054-064>066-071-072-098-113-127-280530-
/O.CON.KSJT.FW.W.0032.000000T0000Z-110528T0100Z/
/O.CON.KSJT.FW.A.0027.110528T1700Z-110529T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL-JONES-
TAYLOR-
424 PM CDT FRI MAY 27 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE BIG
COUNTRY AND CONCHO VALLEY...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE BIG COUNTRY AND CONCHO VALLEY...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... 
  RUNNELS...IRION...TOM GREEN...HASKELL...JONES...TAYLOR. 

* WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS.

* HUMIDITY: 7 TO 15 PERCENT.

* TIMING: NOON TODAY THROUGH 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ099-114-280530-
/O.CON.KSJT.FW.A.0027.110528T1700Z-110529T0100Z/
THROCKMORTON-SHACKELFORD-
424 PM CDT FRI MAY 27 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE EASTERN BIG COUNTRY...

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ON SATURDAY
AS SOUTH TO SOUTHWEST WINDS INCREASE TO 15 TO 20 MPH WITH HIGHER
GUSTS...AND RELATIVE HUMIDITY VALUES FALLING TO 10 TO 15 PERCENT
BY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$



FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at May 26, 11:49 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, May 26, 11:49 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1149 PM CDT THU MAY 26 2011

.UPDATE...
SEE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
A VEIL OF HIGH CLOUDS CONTINUES TO SPREAD ACROSS WEST CENTRAL TEXAS FROM
THE NORTHWEST LATE THIS EVENING...BUT VFR CONDITIONS WILL
PREVAIL. WINDS HAVE SHIFTED TO THE SOUTHEAST WITH SPEEDS
INCREASING THROUGH THE EVENING HOURS...WITH A MORE SOUTH TO
SOUTHWEST WIND LIKELY FOR THE DAYLIGHT HOURS. GUSTS WELL UP OVER
30 KNOTS POSSIBLE ACROSS THE AREA BY MID TO LATE MORNING...ESPECIALLY
AT THE KABI AND KSJT TERMINALS.

&&

.PREV DISCUSSION... /ISSUED 636 PM CDT THU MAY 26 2011/

UPDATE...
SEE 00Z AVIATION DISCUSSION BELOW.

AVIATION...
VFR CONDITIONS TO PREVAIL ACROSS WEST CENTRAL TEXAS
TERMINALS...ALTHOUGH A VEIL OF HIGH CLOUDS WILL SPREAD ACROSS THE
AREA FROM THE NORTHWEST. WIND WILL GRADUALLY SHIFT FROM THE
SOUTHEAST THIS EVENING...TO THE SOUTHWEST BY FRIDAY
AFTERNOON...WITH WIND SPEEDS INCREASING AS WELL. GUSTS UP OVER 30
KNOTS POSSIBLE ACROSS THE AREA BY MID TO LATE MORNING AND
CONTINUING THROUGH THE DAYLIGHT HOURS...ESPECIALLY AT THE KABI AND
KSJT TERMINALS.

PREV DISCUSSION... /ISSUED 308 PM CDT THU MAY 26 2011/

SHORT TERM...
LOOK FOR SURFACE HIGH PRESSURE TO DOMINATE WEST CENTRAL TEXAS FOR
THE NEXT 24 HOURS. LATEST METAR DATA INDICATE LIGHT AND VARIABLE
WINDS DOMINATE WEST CENTRAL TEXAS THIS AFTERNOON. WINDS WILL BECOME
MORE SOUTH OVERNIGHT TONIGHT AS THE SURFACE HIGH PRESSURE CENTER
MOVES EAST. OVERNIGHT LOWS CLOSE TO MEX MOS LOOK GOOD. FOR
TOMORROW...A SURFACE TROUGH OF LOW PRESSURE DEVELOPS ACROSS THE
TEXAS PANHANDLE AND PRODUCES GUSTY SOUTH TO SOUTHWEST WINDS ACROSS
WEST CENTRAL TEXAS. GIVEN THE DOWNSLOPE COMPONENT FOR THE WINDS
TOMORROW...AFTERNOON HIGHS FOR MOST OF WEST CENTRAL TEXAS IN THE
TRIPLE DIGITS LOOK ON TRACK. THE ABILENE RECORD HIGH FOR TOMORROW
IS 103...SET BACK IN 1927. THE SAN ANGELO RECORD IS 105...ALSO SET
IN 1927. SO...AFTERNOON HIGHS TOMORROW NEAR RECORD VALUES LOOK
LIKELY.

LONG TERM...
CONTINUED WINDY OVER THE WEEKEND AND MONDAY AS STRONG ZONAL FLOW
ALOFT INDUCES LEE TROUGH OVER WEST CENTRAL TEXAS. DRYLINE
SATURDAY... ALONG IRAAN... ROBERT LEE...ABILENE...THROCKMORTON
LINE WILL ELEVATE FIRE DANGER TO NEAR CRITICAL LEVELS. SEE FIRE
WEATHER SECTION. LOW LEVEL MOISTURE DEEPENS SUNDAY WITH DRYLINE
TO WEST OF THE REGION.

ATMOSPHERE REMAINS TOO CAPPED FOR SHOWER AND THUNDERSTORMS
DEVELOPMENT THROUGH NEXT WEEK...ESPECIALLY SUNDAY ON...AS UPPER
LEVEL RIDGE STRENGTHENS OVER THE REGION.

FIRE WEATHER...

A WEATHER WATCH IS IN EFFECT FOR TOMORROW.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE
TOMORROW AND SATURDAY...MAINLY FOR COUNTIES LYING ALONG AND
NORTHWEST OF A LINE FROM THROCKMORTON...TO ABILENE...TO SAN ANGELO.
DURING THE AFTERNOON HOURS THESE TWO DAYS...A DRYLINE WILL PUSH EAST
INTO WEST CENTRAL TEXAS. EXACTLY HOW FAR EAST THIS BOUNDARY WILL
ADVANCE REMAINS UNCERTAIN. FOR NOW...EXPECT WINDS AT 20 FEET ABOVE
GROUND LEVEL TO BE MARGINAL ON FRIDAY...MAINLY AROUND 20 MPH...ALONG
AND NORTHWEST OF THIS LINE. ON SATURDAY...PLAN FOR MUCH STRONGER
WINDS AT 20 FEET ABOVE GROUND LEVEL...MAINLY IN THE 20 TO 25 MPH
RANGE...ALONG AND NORTHWEST OF THIS LINE. AS FOR AFTERNOON RELATIVE
HUMIDITY VALUES FRIDAY AND SATURDAY...THE DRYLINE ADVANCE IS CLEARLY
A MAJOR FACTOR HERE AND WILL DETERMINE WHERE RELATIVE HUMIDITY
VALUES AT OR BELOW 20 PERCENT DEVELOP. SO...WATCH FOR A POSSIBLE RED
FLAG WARNING ON FRIDAY AND SATURDAY FOR SOME COUNTIES ACROSS WEST
CENTRAL TEXAS. FOR SUNDAY INTO THE MIDDLE OF NEXT WEEK...LOOK FOR
COOLER AFTERNOON HIGH TEMPERATURES AND A DRYLINE WHICH WILL REMAIN
WELL TO THE WEST OF WEST CENTRAL TEXAS. THUS...PLAN FOR FIRE DANGER
TO NOT BE AS ELEVATED THROUGH MOST OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 68 102  72 100  71 /   0   0   0   0   0
SAN ANGELO 	 71 102  71 104  72 /   0   0   0   0   0
JUNCTION 	 70 101  73  95  73 /   0   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...IRION...
JONES...NOLAN...RUNNELS...SHACKELFORD...STERLING...TAYLOR...
THROCKMORTON...TOM GREEN.

&&

07
Hazardous weather outlook, May 26, 3:20 PM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
320 PM CDT THU MAY 26 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-272030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
320 PM CDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...VERY DRY
AIR AND STRONG SOUTHWEST WINDS MAY PRODUCE CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE BIG COUNTRY AND MUCH OF THE CONCHO VALLEY
ON TOMORROW AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FROM
NOON UNTIL 8 PM CDT TOMORROW.

CRITICAL FIRE WEATHER CONDITIONS MAY AGAIN DEVELOP ACROSS THE WESTERN
BIG COUNTRY AND CONCHO VALLEY SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HUBER

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 2:50 AM CDTFire Weather WatchSJTCoke, Fisher, Haskell, Irion, Jones, Nolan and 6 more23 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.